Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 2, 2021Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 6:16 PM EDT for Clinch County, Ware County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 6:16 PM EDT (22:16 UTC)
Expired
Aug 2, 2021, 7:00 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL

Counties Clinch County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS82 KJAX 022216
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
616 PM EDT Mon Aug 2 2021
 
GAZ149-163-250-350-364-022300-
Atkinson GA-Clinch GA-Western Charlton GA-Northern Ware GA-
Southern Ware GA-
616 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATKINSON...CENTRAL
WARE...NORTHERN CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 700
PM EDT...

* At 615 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Sparks to 6 miles south of Homerville. Movement was east at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Homerville, Argyle, Du Pont, Cogdell and Manor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3105 8216 3104 8215 3090 8271 3097 8297
      3118 8297 3119 8305 3123 8305 3128 8303
      3128 8305 3130 8305
TIME...MOT...LOC 2215Z 252DEG 17KT 3116 8349 3095 8272 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:25 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 2, 3:25 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Mon Aug 2 2021

.NEAR TERM [Through Tonight]...

A cold frontal boundary will stall to the north of the area today.
The 12Z sounding this morning showed deep west to northwest flow
throughout the column. Deep moisture was prevalent as well, with
precipitable water values near 2 inches. So far today, convective
activity has been mainly focused across northeast Florida south of
I-10 as the Gulf coast seabreeze has been making its way inland.
We are over the last hour or so starting to finally see storms
bubble up south of the slowly moving front. This activity will
continue to spread across the entire region, lasting well into
the overnight hours before dissipating. Locally heavy rainfall and
flooding will be the biggest threats from storms today, with the
heaviest rainfall likely across southeast Georgia. 1-2 inches of
rain with locally higher amounts are expected across southeast
Georgia. Much of southeast Georgia has been below normal for
rainfall over the past week, so will hold off on any flood watches
for now. The delayed start to convection will lead to hot
temperatures today, with highs generally in the low to mid 90s.
Heat indices will be 103-108F.

.SHORT TERM [Tuesday Through Wednesday Night]...

The front will stall near/north of the Altamaha River overnight,
and remain quasi-stationary to our north for the next couple of
days. Our area will remain in the warm, humid airmass south of
this frontal boundary, so numerous to widespread showers and
thunderstorms are anticipated Tuesday and Wednesday, with storms
starting to develop near the Gulf coast in the morning, spreading
across the area through the afternoon hours and lingering into
the evening hours. With heavy cloud cover and enhanced coverage of
storms Tuesday and Wednesday, daytime temperatures will only peak
in the low to mid 80s, upper 80s along the Northeast Florida
coastline and near Ocala. Lows will be in the low to mid 70s.

.LONG TERM [Thursday Through Monday]...

Low level flow will be mostly from the southwest still through
the period, with a ribbon of 2+ inch PWATs hanging over the region
and a series of short wave troughs ejecting through the broad
upper trough to our north. This should support the development of
numerous to widespread showers through at least Saturday. As we
head into next week, the upper level trough should lift
northeastward as ridging nudges westward towards us, allowing PoPs
and temps to trend closer to normal.

&&

.AVIATION...
[Through 18Z Tuesday]

Numerous to widespread showers and storms will impact the TAF
sites this afternoon and into the overnight hours. Showers/storms
will then move quickly in from the Gulf on Tuesday, impacting the
TAF sites in the morning hours. Restrictions are expected
in/around showers/storms. Southwest winds will prevail this
afternoon, except for a weak east coast sea breeze at the coastal
TAF sites. Light winds are expected overnight, and southwest winds
5-10 knots are then expected through the end of the TAF period.

&&

.MARINE...

A weak frontal boundary will slowly sink south towards our Georgia
coastal waters tonight and remain stalled near our area for the
next several days. South of this boundary, we will see mostly
west-southwest winds around 10 to 15 knots with 2 to 3 foot seas
and daily chances for showers and thunderstorms.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

&&

.FIRE WEATHER...

A weak, quasi-stationary frontal boundary is draped across central
Georgia today and will slowly sink south over the next couple days.
Weak winds in place along/near that boundary over southeast Georgia
will lead to low daytime dispersions. Other than that, the area
will stay in the warm, moist airmass south of the boundary, keeping
RH well above critical thresholds and preventing any red flag
conditions from developing.

&&

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  83  70  83  70 /  90  90  70  90  50
SSI  76  86  75  86  75 /  50  70  70  90  50
JAX  75  86  73  85  73 /  40  70  80  90  40
SGJ  74  88  74  86  74 /  40  70  70  80  40
GNV  74  84  73  84  72 /  60  80  80  80  40
OCF  74  86  74  85  73 /  50  80  80  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 5:03 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Mon Aug 2 2021

GAZ134-151-163-250-022145-
Pierce GA-Bacon GA-Clinch GA-Northern Ware GA-
503 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTHWESTERN WARE...
SOUTHEASTERN BACON AND NORTH CENTRAL CLINCH COUNTIES UNTIL 545 PM
EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Manor, or near Argyle, moving
  east at 30 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Waycross, Blackshear, Patterson, Argyle, Boggy Bay, Jamestown,
  Pebble Hill, Manor, Dixie Union and New Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3134 8208 3122 8227 3122 8228 3121 8229
      3100 8263 3113 8274 3118 8269 3119 8267
      3120 8268 3156 8238
TIME...MOT...LOC 2102Z 253DEG 24KT 3112 8258

23
Special weather statement, Aug 2, 5:22 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
522 PM EDT Mon Aug 2 2021

FLZ024-GAZ165-264-364-022215-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
522 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 615 PM
EDT...

* At 522 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Homeland, or 7 miles north of
  Folkston, moving south at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Folkston, Homeland, Kings Ferry and Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3073 8212 3106 8204 3106 8198 3105 8194
      3106 8194 3106 8183 3071 8181
TIME...MOT...LOC 2122Z 002DEG 10KT 3094 8196

23
Special weather statement, Aug 2, 5:30 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
530 PM EDT Mon Aug 2 2021

GAZ149-163-250-350-022215-
Atkinson GA-Clinch GA-Northern Ware GA-Southern Ware GA-
530 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...WEST
CENTRAL WARE AND NORTHERN CLINCH COUNTIES UNTIL 615 PM EDT...

* At 530 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Homerville, moving northeast at
  20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Homerville, Argyle, Du Pont, Cogdell, Manor and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3076 8270 3095 8296 3130 8266 3110 8238
TIME...MOT...LOC 2130Z 218DEG 16KT 3099 8274

23
Local storm report, Aug 2, 5:36 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
536 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND GST     4 SE SAINT AUGUSTINE    29.86N 81.26W
08/02/2021  M39 MPH          AMZ454             FL   C-MAN STATION

            CMAN SAUF1 AT ST AUGUSTINE BEACH REPORTED A GUST TO 34
            KNOTS / 39 MPH FROM 160 DEGREES.

&&
Local storm report, Aug 2, 5:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     LIGHTNING        1 NNE FLAGLER BEACH     29.48N 81.13W
08/02/2021                   FLAGLER            FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A STRUCTURE FIRE
            NEAR SOUTH 7TH STREET IN FLAGLER BEACH DUE
            TO A LIGHTNING STRIKE AT 2:25 PM.

&&

KB
Special weather statement, Aug 2, 6:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
616 PM EDT Mon Aug 2 2021

GAZ149-163-250-350-364-022300-
Atkinson GA-Clinch GA-Western Charlton GA-Northern Ware GA-
Southern Ware GA-
616 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATKINSON...CENTRAL
WARE...NORTHERN CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 700
PM EDT...

* At 615 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Sparks to 6 miles south of Homerville. Movement was east at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Homerville, Argyle, Du Pont, Cogdell and Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3105 8216 3104 8215 3090 8271 3097 8297
      3118 8297 3119 8305 3123 8305 3128 8303
      3128 8305 3130 8305
TIME...MOT...LOC 2215Z 252DEG 17KT 3116 8349 3095 8272

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementJAXDuval72 min
Aug 1, 8:12 PM EDTSpecial Weather StatementJAXClay48 min
Aug 1, 8:22 PM EDTAreal Flood WarningJAXDuval113 min
Aug 1, 9:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 2, 12:11 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 2, 12:40 PM EDTSpecial Weather StatementJAXMarion35 min
Aug 2, 12:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 2, 1:17 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 2, 1:29 PM EDTSpecial Weather StatementJAXPutnam31 min
Aug 2, 1:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 2, 1:52 PM EDTSpecial Weather StatementJAXFlagler23 min
Aug 2, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 2:01 PM EDTSpecial Marine WarningJAX59 min
Aug 2, 2:05 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 2, 2:32 PM EDTSpecial Weather StatementJAXClay, Saint Johns43 min
Aug 2, 2:46 PM EDTSpecial Weather StatementJAXNassau44 min
Aug 2, 2:48 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 2:53 PM EDTSpecial Marine WarningJAX67 min
Aug 2, 3:17 PM EDTSpecial Weather StatementJAXBaker, Union43 min
Aug 2, 3:24 PM EDTSpecial Weather StatementJAXDuval51 min
Aug 2, 3:36 PM EDTSpecial Weather StatementJAXSuwannee39 min
Aug 2, 3:48 PM EDTSpecial Weather StatementJAXBaker42 min
Aug 2, 3:51 PM EDTSpecial Marine WarningJAX54 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau13 min
Aug 2, 4:04 PM EDTSpecial Marine WarningJAX56 min
Aug 2, 4:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 2, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 2, 4:32 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 2, 4:47 PM EDTAreal Flood WarningJAXDuval, Saint Johns118 min
Aug 2, 5:15 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 2, 5:18 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 3:16 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis44 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min
Aug 2, 3:59 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis45 min
Aug 2, 4:23 PM EDTSpecial Weather StatementJAXWayne52 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Aug 2, 5:03 PM EDTSpecial Weather StatementJAXPierce42 min
Aug 2, 5:22 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 5:30 PM EDTSpecial Weather StatementJAXClinch45 min
Aug 2, 6:18 PM EDTAreal Flood WarningJAXClinch117 min
Aug 2, 6:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 2, 7:54 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.